Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Noticed thinning of scalp hair, have dandruff. Is it hereditary? Are there any medicine to control hair loss?

User rating for this question
Very Good
Answered by

Practicing since : 1980
Answered : 254 Questions
I have observed thinning of scalp hair. I think this is due to heridity as my mother has the same problem.Some time i have dandruff. Are there any medicines to prevent further loss of hairs. Or any particular food will help. Also suggest shampoo and conditioner and how often it should be used.
Posted Fri, 24 Aug 2012 in Skin Hair and Nails
Answered by Dr. P V S Prasad 8 hours later
Thanks for posting your querry.
You seem to have thinning of hair. This can be genetic, environmental, hormonal, or nutritional.
In your age commonly androgenetic alopecia also to be considered.
General measures are
1. Good food with fresh fruits to decrease oxidant damage to cells.
2. Daily cleaning of hair with soft water.
3. Shampooing twice or thrice weekly
4. If there is no dandruff you can use any brand of shampoo you like most
5. Conditioner must be used after shampooing.
The following measures will thicken the hair
1. Use of 5% minoxidil 20 drops twice a day for one year
However please gi in for thyroid function tests' hemoglobin' and serum ferritin level.
I can advice further with these reports
Have a good day
Prasad pvs
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor